MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBE MICRO-BRUSH; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBE MICRO-BRUSH; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0279250201
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that during a laparoscopic surgery, the product broke inside the patient's body and remained there.After explaining the situation to the family, an open surgery was performed.All broken pieces were removed from the patient body.
 
Additional Manufacturer Narrative
Alleged failure: the product broke inside the patient's body the failure(s) identified in the investigation is consistent with the complaint record.The probable root cause of the issue could be excessive force applied by the user, combined with poor or inadequate suction during use.The unit may have come into contact with another hard object or device during surgery, or while inserting or removing the probe in an obstructed passageway, which could lead to insulation damage.The unit was returned without the original packaging.Therefore, the lot number (24023ae2 ) on the complaint record cannot be confirmed.However, the product description and the failure mode (or issue or problem, etc.) reported is consistent with the device returned for this event.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
RF 2 PROBE MICRO-BRUSH
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andy dobos
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key22161313
Report Number0002936485-2025-00521
Device Sequence Number7422050
Product Code GEI
UDI-Device Identifier07613327056860
UDI-Public07613327056860
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0279250201
Device Lot Number24023AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale